Volume 18, Issue 5
A Polynomial Chaos Method for Dispersive Electromagnetics

Nathan L. Gibson

Commun. Comput. Phys., 18 (2015), pp. 1234-1263.

Published online: 2018-04

Preview Full PDF 241 1254
Export citation
  • Abstract

Electromagnetic wave propagation in complex dispersive media is governed by the time dependent Maxwell's equations coupled to equations that describe the evolution of the induced macroscopic polarization. We consider "polydispersive" materials represented by distributions of dielectric parameters in a polarization model. The work focuses on a novel computational framework for such problems involving Polynomial Chaos Expansions as a method to improve the modeling accuracy of the Debye model and allow for easy simulation using the Finite Difference Time Domain (FDTD) method. Stability and dispersion analyses are performed for the approach utilizing the second order Yee scheme in two spatial dimensions.

  • Keywords

  • AMS Subject Headings

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
@Article{CiCP-18-1234, author = {}, title = {A Polynomial Chaos Method for Dispersive Electromagnetics}, journal = {Communications in Computational Physics}, year = {2018}, volume = {18}, number = {5}, pages = {1234--1263}, abstract = {

Electromagnetic wave propagation in complex dispersive media is governed by the time dependent Maxwell's equations coupled to equations that describe the evolution of the induced macroscopic polarization. We consider "polydispersive" materials represented by distributions of dielectric parameters in a polarization model. The work focuses on a novel computational framework for such problems involving Polynomial Chaos Expansions as a method to improve the modeling accuracy of the Debye model and allow for easy simulation using the Finite Difference Time Domain (FDTD) method. Stability and dispersion analyses are performed for the approach utilizing the second order Yee scheme in two spatial dimensions.

}, issn = {1991-7120}, doi = {https://doi.org/10.4208/cicp.230714.100315a}, url = {http://global-sci.org/intro/article_detail/cicp/11067.html} }
TY - JOUR T1 - A Polynomial Chaos Method for Dispersive Electromagnetics JO - Communications in Computational Physics VL - 5 SP - 1234 EP - 1263 PY - 2018 DA - 2018/04 SN - 18 DO - http://doi.org/10.4208/cicp.230714.100315a UR - https://global-sci.org/intro/article_detail/cicp/11067.html KW - AB -

Electromagnetic wave propagation in complex dispersive media is governed by the time dependent Maxwell's equations coupled to equations that describe the evolution of the induced macroscopic polarization. We consider "polydispersive" materials represented by distributions of dielectric parameters in a polarization model. The work focuses on a novel computational framework for such problems involving Polynomial Chaos Expansions as a method to improve the modeling accuracy of the Debye model and allow for easy simulation using the Finite Difference Time Domain (FDTD) method. Stability and dispersion analyses are performed for the approach utilizing the second order Yee scheme in two spatial dimensions.

Nathan L. Gibson. (2020). A Polynomial Chaos Method for Dispersive Electromagnetics. Communications in Computational Physics. 18 (5). 1234-1263. doi:10.4208/cicp.230714.100315a
Copy to clipboard
The citation has been copied to your clipboard